Alert archive / Alabama / Tornado Warnings in 2023
Tornado Warning 41, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Apr 1, 2023, 11:52 AM CDT for Barbour County, Alabama. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2023, 11:52 AM CDT (16:52 UTC)
- Expired
- Apr 1, 2023, 12:07 PM CDT
- In force
- 15 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Barbour County, AL
The radar
The Ft Rucker radar (KEOX), 54 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted.
928
WFUS54 KBMX 011652
TORBMX
ALC005-011730-
/O.NEW.KBMX.TO.W.0041.230401T1652Z-230401T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
1152 AM CDT Sat Apr 1 2023
The National Weather Service in Birmingham has issued a
* Tornado Warning for...
East central Barbour County in southeastern Alabama...
* Until 1230 PM CDT.
* At 1152 AM CDT, a severe thunderstorm capable of producing a
tornado was located over White Oak, or 9 miles west of Eufaula,
moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Eufaula, White Oak, Osco, Gaino and Lugo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3196 8509 3194 8508 3191 8511 3190 8511
3189 8513 3183 8514 3183 8513 3179 8513
3178 8514 3177 8513 3177 8515 3176 8517
3181 8539 3196 8537 3199 8507 3197 8506
TIME...MOT...LOC 1652Z 275DEG 35KT 3189 8532
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
86/Martin2 follow-up statements
565
WWUS54 KBMX 011706
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1206 PM CDT Sat Apr 1 2023
ALC005-011730-
/O.CON.KBMX.TO.W.0041.000000T0000Z-230401T1730Z/
Barbour AL-
1206 PM CDT Sat Apr 1 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR EAST
CENTRAL BARBOUR COUNTY...
At 1206 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Eufaula, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Eufaula and Osco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3184 8524 3191 8524 3192 8510 3191 8511
3190 8511 3189 8513 3183 8514 3183 8513
3180 8513
TIME...MOT...LOC 1706Z 277DEG 34KT 3187 8517
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
17/KLAWS127
WWUS54 KBMX 011707
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1207 PM CDT Sat Apr 1 2023
ALC005-011717-
/O.CAN.KBMX.TO.W.0041.000000T0000Z-230401T1730Z/
Barbour AL-
1207 PM CDT Sat Apr 1 2023
...THE TORNADO WARNING FOR EAST CENTRAL BARBOUR COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
LAT...LON 3184 8524 3191 8524 3192 8510 3191 8511
3190 8511 3189 8513 3183 8514 3183 8513
3180 8513
TIME...MOT...LOC 1706Z 275DEG 35KT 3188 8514
$$
86/MartinWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 1, 6:24 AM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Apr 1, 6:24 AM CDT, 5 hours 28 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 624 AM CDT Sat Apr 1 2023 ...New AVIATION... .SHORT TERM... (Today through Sunday) Issued at 245 AM CDT SAT APR 1 2023 Showers and storms have entered the northwest and will continue to slide east and drift south through the morning. A secondary line of showers and storms are back in southwestern MS and will slide in the southwest and drag into the northeast. These two areas will most likely merge together into a broken line of showers and storms. We are already beginning to see some of the activity in between the two line line develop in central MS. We will maintain the marginal risk through the southeast through midday. Looks like most of the storms will be exiting between 11 am and 12 pm so not really sure they truly incorporate any diurnal heating but there will be most likely an uptick in strength as it exits the area. Drier this afternoon across the area. The upper low will swing across the northeast this afternoon and winds will likely increase to advisory criteria so we have extended the wind advisory through 7 pm for the north central and north eastern areas. High pressure will continue to build in tonight and will result in fair skies. On Sunday high pressure will begin to exit the area and clouds will begin to build in the west late afternoon ahead of the next system. 16 && .LONG TERM... (Sunday Night through Friday) Issued at 245 AM CDT SAT APR 1 2023 Sunday night we will see a southern stream disturbance slide into southern Alabama and then slowly push east as the effective warm front lift northward through the night and into Monday. The question for Monday will be how far north does the warm lift and will the rain exit to the northeast or southeast Monday night. Either way rainfall will become less likely late afternoon into the evening hours. We pretty much remain in a wet pattern for the week as the same overall pattern continues. The warm front lifts on Tuesday, with a cold front Wednesday/Wednesday. Models are hinting that the cold front will stall over the south on Thursday. From this point there will be several disturbances that will ride along the boundary, so rain chances will remain elevated through the end of the period. Will have to keep an eye on rainfall totals for any flooding concerns. 16 && .AVIATION... (12Z TAFS) Issued at 617 AM CDT SAT APR 1 2023 Two separate broken lines of showers and storms will continue through the morning across the areas. The northern line is basically impact all northern sites right now. Look for this line to clear the northern TAFs by 14 to 15z. The southern line will begin to move into MGM by 13 to 14z and TOI 15 to 17z. After 18 to 19z, all TAF sites should be in the clear. As we go through the afternoon the upper level low will swing through the northeast and winds will pick back up over the area, especially for BHM, EET, ANB and ASN. Winds finally drop to below 7 kts after 6 to 8z tonight. 16 && .FIRE WEATHER... Showers and storms will move through the area this morning, with drier air quickly spreading into the area behind an advancing cold front. Min RH values will range from 25 to 35 percent this afternoon, and 28 to 38 percent Sunday afternoon. Next wetting rains Monday and Tuesday. Strong winds will become southwesterly this morning, westerly by the afternoon, and northwesterly by the evening. 20ft wind speeds up to 16-18mph can be expected during this time, before winds weaken Saturday night. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 77 40 71 50 / 30 0 0 30 Anniston 79 42 71 54 / 70 0 0 30 Birmingham 79 44 72 55 / 30 0 0 40 Tuscaloosa 79 45 73 56 / 20 0 0 60 Calera 79 45 72 56 / 50 0 0 50 Auburn 79 47 73 55 / 100 0 0 30 Montgomery 82 48 73 57 / 100 0 0 40 Troy 83 50 75 57 / 90 0 0 30 && .BMX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CDT this evening for the following counties: Blount-Calhoun-Cherokee-Clay-Cleburne-Etowah-Jefferson- Randolph-Shelby-St. Clair-Talladega-Walker-Winston. && SHORT TERM...16 LONG TERM....16 AVIATION...16
Hazardous weather outlook, Apr 1, 4:09 AM CDT, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 409 AM CDT Sat Apr 1 2023 ALZ011>015-017>050-021215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 409 AM CDT Sat Apr 1 2023 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Severe storms are likely through the morning for areas along and north of the Interstate 85 corridor. Threats include tornadoes, damaging winds, and quarter size hail. Through Noon the southeast portions of Central Alabama may see severe storms. Damaging winds and an isolated tornado are possible with these storms. Breezy conditions will continue through the afternoon with wind gusts of 35 to 40 mph possible across the northern half of Central Alabama. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will be needed through the morning today.
In the hours before
Special weather statement, Apr 1, 6:55 AM CDT, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Birmingham AL
655 AM CDT Sat Apr 1 2023
ALZ040>042-011230-
Autauga AL-Lowndes AL-Dallas AL-
655 AM CDT Sat Apr 1 2023
...A strong thunderstorm will impact portions of Autauga, northern
Lowndes and east central Dallas Counties through 730 AM CDT...
At 655 AM CDT, Doppler radar was tracking a strong thunderstorm over
Selma, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Prattville, Selma, Valley Grande, Selmont-West Selmont, Autaugaville,
White Hall, Benton, Booth, Vida Junction, Gardner Island, Tyler,
Autauga County Airport, Old Cahaba Park, Dallas County Horse Arena,
Mulberry, Memorial Stadium, Burnsville, Potter Station, Robert F.
Henry Lock And Dam and Hazen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 800 AM CDT for central, south
central and east central Alabama.
&&
LAT...LON 3227 8723 3249 8724 3249 8711 3252 8710
3262 8643 3241 8641 3240 8644 3241 8646
3238 8646 3236 8649 3234 8650 3233 8647
3232 8648
TIME...MOT...LOC 1155Z 263DEG 37KT 3241 8702
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
86/MartinSpecial weather statement, Apr 1, 7:27 AM CDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Birmingham AL
727 AM CDT Sat Apr 1 2023
ALZ041>044-011315-
Autauga AL-Lowndes AL-Montgomery AL-Elmore AL-
727 AM CDT Sat Apr 1 2023
...A strong thunderstorm will impact portions of southeastern
Autauga, southwestern Elmore, northeastern Lowndes and northwestern
Montgomery Counties through 815 AM CDT...
At 727 AM CDT, Doppler radar was tracking a strong thunderstorm over
Autaugaville, or 10 miles west of Prattville, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Montgomery, Prattville, Millbrook, Wetumpka, Elmore, Coosada,
Deatsville, Autaugaville, White Hall, Booth, Montgomery Zoo,
Boylston, Auburn University In Montgomery, Bob Woodruff Lake, Autauga
County Airport, Emerald Mountain, Maxwell Air Force Base, Lagoon
Park, Mulberry and Hunter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 800 AM CDT for central and
east central Alabama.
&&
LAT...LON 3230 8677 3254 8679 3261 8611 3235 8607
TIME...MOT...LOC 1227Z 263DEG 39KT 3243 8662
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
86/MartinSpecial weather statement, Apr 1, 7:45 AM CDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Birmingham AL
745 AM CDT Sat Apr 1 2023
ALZ040-011330-
Dallas AL-
745 AM CDT Sat Apr 1 2023
...A strong thunderstorm will impact portions of east central Dallas
County through 830 AM CDT...
At 744 AM CDT, Doppler radar was tracking a strong thunderstorm near
Old Cahaba Park, or 10 miles southwest of Selmont-West Selmont,
moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Selma, Selmont-West Selmont, Gardner Island, Tyler, Old Cahaba Park,
Memorial Stadium, Burnsville, Dallas County Horse Arena, Potter
Station, Skyharbor Airport, Whites Bluff, Craig Field Aiport, Selma
Drag Strip, Edmund Pettus Bridge and Selma University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 800 AM CDT for central and
south central Alabama.
&&
LAT...LON 3222 8726 3244 8714 3249 8688 3248 8689
3246 8686 3244 8687 3243 8683 3241 8685
3236 8681 3234 8681 3233 8685 3231 8685
3230 8683 3227 8686 3224 8683 3224 8681
3222 8681
TIME...MOT...LOC 1244Z 267DEG 27KT 3231 8716
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
86/MartinSpecial weather statement, Apr 1, 8:04 AM CDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Birmingham AL
804 AM CDT Sat Apr 1 2023
ALZ037-043>045-011345-
Tallapoosa AL-Montgomery AL-Macon AL-Elmore AL-
804 AM CDT Sat Apr 1 2023
...A strong thunderstorm will impact portions of southeastern Elmore,
central Macon, south central Tallapoosa and northeastern Montgomery
Counties through 845 AM CDT...
At 804 AM CDT, Doppler radar was tracking a strong thunderstorm over
Emerald Mountain, or 7 miles southeast of Wetumpka, moving east at 45
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Montgomery, Tuskegee, Wetumpka, Tallassee, Notasulga, Milstead,
Shorter, Franklin, Auburn University In Montgomery, Reeves Airport,
Lake Tuskegee, Emerald Mountain, Waugh, Lagoon Park, Liverpool,
Liberty City, Tallapoosa City, Eastdale Mall, Mount Meigs and
Tysonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3234 8629 3258 8618 3261 8570 3258 8569
3258 8566 3257 8566 3255 8562 3254 8562
3236 8561
TIME...MOT...LOC 1304Z 266DEG 39KT 3247 8612
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
86/MartinSpecial weather statement, Apr 1, 10:12 AM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1012 AM CDT Sat Apr 1 2023
ALZ045-046-048-050-011545-
Macon AL-Bullock AL-Russell AL-Barbour AL-
1012 AM CDT Sat Apr 1 2023
...A strong thunderstorm will impact portions of northeastern
Bullock, southeastern Macon, north central Barbour and southwestern
Russell Counties through 1045 AM CDT...
At 1012 AM CDT, Doppler radar was tracking a strong thunderstorm near
Union Springs, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Union Springs, Hurtsboro, Midway, Guerryton, Spring Hill, Franklin
Field, Creek Stand, Rutherford, Sedgefield, Three Notch and Fort
Davis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3212 8583 3230 8581 3231 8530 3206 8530
TIME...MOT...LOC 1512Z 272DEG 41KT 3221 8572
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
86/MartinSpecial weather statement, Apr 1, 10:42 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1042 AM CDT Sat Apr 1 2023
ALZ048-050-011615-
Russell AL-Barbour AL-
1042 AM CDT Sat Apr 1 2023
...A strong thunderstorm will impact portions of northeastern Barbour
and southern Russell Counties through 1115 AM CDT...
At 1041 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hurtsboro, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Seale, Spring Hill, Rutherford, Fort Mitchell Activity Center,
Hatchechubbe and Twin Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3225 8490 3225 8492 3224 8491 3223 8492
3222 8498 3221 8498 3220 8496 3218 8501
3213 8506 3209 8505 3205 8506 3208 8543
3214 8543 3214 8541 3215 8542 3231 8538
3231 8496 3227 8490
TIME...MOT...LOC 1541Z 272DEG 39KT 3219 8533
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
86/MartinThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 1:55 AM CDT | Tornado Warning | BMX | Marion | 65 min |
| Apr 1, 2:44 AM CDT | Tornado Warning | BMX | Winston | 32 min |
| Apr 1, 2:49 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 56 min |
| Apr 1, 3:23 AM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 52 min |
| Apr 1, 4:07 AM CDT | Special Weather Statement | BMX | Blount | 53 min |
| Apr 1, 4:13 AM CDT | Special Weather Statement | BMX | Walker | 32 min |
| Apr 1, 4:44 AM CDT | Special Weather Statement | BMX | DeKalb | 31 min |
| Apr 1, 4:51 AM CDT | Special Weather Statement | BMX | Etowah | 39 min |
| Apr 1, 5:11 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Etowah | 49 min |
| Apr 1, 5:52 AM CDT | Special Weather Statement | BMX | Calhoun | 53 min |
| Apr 1, 6:11 AM CDT | Special Weather Statement | BMX | St. Clair | 34 min |
| Apr 1, 6:55 AM CDT | Special Weather Statement | BMX | Autauga, Dallas | 35 min |
| Apr 1, 7:27 AM CDT | Special Weather Statement | BMX | Autauga, Elmore | 48 min |
| Apr 1, 7:45 AM CDT | Special Weather Statement | BMX | Dallas | 45 min |
| Apr 1, 8:04 AM CDT | Special Weather Statement | BMX | Macon | 41 min |
| Apr 1, 10:12 AM CDT | Special Weather Statement | BMX | Bullock | 33 min |
| Apr 1, 10:42 AM CDT | Special Weather Statement | BMX | Russell | 33 min |
| Apr 1, 2:45 PM CDT | Wind Advisory | BMX | Fayette, Lamar, Marion, Pickens, Tuscaloosa | 4 hr |
Nearby
Tornado Warnings in Alabama, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.